Advertisement

When should I call my doctor if I am taking PrandiMet?

If you're taking the diabetes drug PrandiMet (repaglinide and metformin), you should call 911 right away if you have symptoms of a side effect called lactic acidosis. This condition is rare but serious -- when it occurs, it's fatal in 50% of sufferers. Kidney problems raise the risk of developing lactic acidosis. Symptoms include:
  • tiredness
  • trouble breathing
  • a general feeling of being unwell
  • hyperventilation
  • muscle pain or abdominal pain
You may also need to call the doctor if your blood sugar levels rise too high (hyperglycemia) or fall too low (hypoglycemia). Be sure to know the symptoms of these conditions so that you or the people around you can recognize the problem before it gets severe. You or your friends or loved ones should call the doctor if you experience hypoglycemia symptoms, such as seizures or loss of consciousness. You should also call the doctor if you have symptoms of hyperglycemia, such as extreme hunger or thirst, weakness or blurred vision.

Continue Learning about Antidiabetic

What is pramlintide?
Donna Hill Howes, RNDonna Hill Howes, RN
Pramlintide (Symlin) is a synthetic form of the hormone amylin. Pramlintide lowers blood sugar by sl...
More Answers
What is exenatide for diabetes?
American Diabetes AssociationAmerican Diabetes Association
Exenatide (brand name Byetta) is the first in a new class of drugs for the treatment of type 2 diabe...
More Answers
Do sulfonylureas interact with any other medications?
Donna Hill Howes, RNDonna Hill Howes, RN
If you are taking bosentan, you should not take glyburide and avoid tolbutamide if possible. If you...
More Answers
Does liraglutide cause any side effects?
Donna Hill Howes, RNDonna Hill Howes, RN
Side effects may include headache, indigestion, nausea, low blood sugar, diarrhea, constipation, vom...
More Answers

Important: This content reflects information from various individuals and organizations and may offer alternative or opposing points of view. It should not be used for medical advice, diagnosis or treatment. As always, you should consult with your healthcare provider about your specific health needs.